Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Diagnosed with Focal Segmental Glomeruloscelrosis. Prescribed Wysalone. Resulted in BP and sugar shoot up. Steroids high?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 118 Questions
H Doctor

I have been diagnosed with Focal Segmental Glomeruloscelrosis post kidney biopsy. The medication started is Wysalone 75 mg for first 30 days (its been 20 days since i started). The dose will change depending on the blood and urine results after a month.

This has resulted into BP and ugar shoot up and hence following medicines also started for the side effects :-
Pantadoc40 mg once a day
Shelcal 500 mg thrice a day
Starpress XL 50 once a day
Prazopress XL 5 once a day
Semidaonil 2.5 one a day

Request your views on this. Is the steroids dose too high ? I could feel the weekness in my bones, post lunch sugar shot up to 187, BP shot to 140/100.


Posted Sat, 22 Jun 2013 in Kidney Conditions
Answered by Dr. Avinash Ignatius 1 hour later

The treatment is quite appropriate. The dose of prednisolone is 1mg for each kg of body weight upto 80 mg.

Increase of sugars and blood pressure is frequently seen with use of steroids particularly at these doses, but can usually controlled.

If your protein in the urine comes down, the dose will most likely be reduced after 30 days.

In case of poor response, steroids may need to be continued in present doses.

If the side effects are intolerable, alternatively

tacrolimus or mycophenolate may be added, this can help reduce the dose of steroids.

I would suggest wait to complete 1 month, see the response and then discuss alternatives with your nephrologist based on response.

Warm Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor